Alert archive / Mississippi / River Flood Warnings in 2012

River Flood Warning 3, NWS Jackson, MS

February 5, 2012Hinds County, Warren County, Mississippi

NWS Jackson, MS issued this river flood warning at Feb 5, 2012, 6:54 AM CST for Hinds County, Warren County, Mississippi. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2012, 6:54 AM CST (12:54 UTC)
Expired
Feb 6, 2012, 7:54 PM CST
In force
37 hr
Issued by
NWS Jackson, MS
Flood severity
Minor

Counties Hinds County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 62 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Black River near Bovina (BOVM6). The gauge peaked at 28.26 ft at Feb 5, 2012, 2:00 PM CST.

actionminormoderate25303502/0502/0602/0702/08
Action stage
27 ft
Minor stage
28 ft
Moderate stage
38 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07290000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WGUS44 KJAN 051254
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
654 AM CST SUN FEB 5 2012

...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  BIG BLACK RIVER NEAR BOVINA AFFECTING HINDS AND WARREN COUNTIES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC049-149-061854-
/O.NEW.KJAN.FL.W.0003.120205T1254Z-120208T0300Z/
/BOVM6.1.ER.120205T0844Z.120205T1800Z.120207T1200Z.NO/
654 AM CST SUN FEB 5 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG BLACK RIVER NEAR BOVINA
* UNTIL TUESDAY EVENING.
* AT  6:00 AM SUNDAY THE STAGE WAS 28.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.2 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING.
* IMPACT...AT 28.0 FEET...AGRICULTURAL AND LOWLAND NEAR THE RIVER 
  BEGINS TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   MON   TUE   WED CREST TIME  DATE

LOWER BIG BLACK RIVER
BOVINA         28  28.1 SUN 06 AM  28.1  28.0  27.8  28.2 12 PM 02/05

$$
4 follow-up statements
417 
WGUS84 KJAN 051618
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1018 AM CST SUN FEB 5 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY 
  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 
  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES 
  BIG BLACK RIVER NEAR BOVINA AFFECTING HINDS AND WARREN COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC079-062218-
/O.EXT.KJAN.FL.W.0001.000000T0000Z-120207T1012Z/
/WTGM6.1.ER.120205T0845Z.120206T0000Z.120206T1912Z.NO/
1018 AM CST SUN FEB 5 2012

THE FLOOD WARNING CONTINUES FOR
  THE TUSCOLAMETA CREEK AT WALNUT GROVE
* UNTIL LATE MONDAY NIGHT.
* AT 10:00 AM SUNDAY THE STAGE WAS 25.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.5 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW 
  AFTERNOON.
* IMPACT...AT 25.0 FEET...AGRICULTURAL LAND AND LOW AREAS ALONG AND 
  NEAR THE RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   MON   TUE   WED CREST TIME  DATE

TUSCOLAMETA CREEK
WALNUT GROVE   25  25.3 SUN 10 AM  25.4  23.3  19.2  25.5 06 PM 02/05

$$

MSC007-051-062217-
/O.EXT.KJAN.FL.W.0004.120205T1614Z-120207T0000Z/
/WSTM6.1.ER.120205T1510Z.120206T1800Z.000000T0000Z.NO/
1018 AM CST SUN FEB 5 2012

...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* FROM NOW TO MONDAY EVENING.
* AT  9:45 AM SUNDAY THE STAGE WAS 15.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY 
  TOMORROW EVENING.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND 
  LOWLAND BECOME INUNDATED.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   MON   TUE   WED CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  15.1 SUN 10 AM  16.3  16.3  16.0  16.5 06 PM 02/06

$$

MSC089-163-062217-
/O.EXT.KJAN.FL.W.0002.000000T0000Z-120209T1200Z/
/BTAM6.1.ER.120205T0025Z.120206T0600Z.120208T2100Z.NO/
1018 AM CST SUN FEB 5 2012

...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL THURSDAY MORNING.
* AT  9:00 AM SUNDAY THE STAGE WAS 23.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.2 FEET BY 
  AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE 
  WEDNESDAY AFTERNOON.
* IMPACT...AT 23.5 FEET...LOWLAND AGRICULTURAL LAND NEAR THE RIVER IS 
  FLOODING.
* IMPACT...AT 22.0 FEET...AGRICULTURAL LAND ALONG THE RIVER BEGINS TO 
  FLOOD. 
* IMPACT...AT 21.0 FEET...LOCAL FARMERS CONCERNED. MINOR LOW LAND 
  FLOODING OCCURS ALONG THE RIVER.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   MON   TUE   WED CREST TIME  DATE

LOWER BIG BLACK RIVER
BENTONIA       22  23.0 SUN 09 AM  23.2  23.0  22.3  23.2 12 AM 02/06

$$

MSC049-149-062217-
/O.CON.KJAN.FL.W.0003.000000T0000Z-120208T0300Z/
/BOVM6.1.ER.120205T0844Z.120205T1800Z.120207T1200Z.NO/
1018 AM CST SUN FEB 5 2012

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER NEAR BOVINA
* UNTIL TUESDAY EVENING.
* AT  9:00 AM SUNDAY THE STAGE WAS 28.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.2 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING.
* IMPACT...AT 28.0 FEET...AGRICULTURAL AND LOWLAND NEAR THE RIVER 
  BEGINS TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   MON   TUE   WED CREST TIME  DATE

LOWER BIG BLACK RIVER
BOVINA         28  28.1 SUN 09 AM  28.1  28.0  27.8  28.2 12 PM 02/05

$$
801 
WGUS84 KJAN 060112
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
712 PM CST SUN FEB 5 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES 
  BIG BLACK RIVER NEAR BOVINA AFFECTING HINDS AND WARREN COUNTIES 
  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC007-051-070712-
/O.CON.KJAN.FL.W.0004.000000T0000Z-000000T0000Z/
/WSTM6.1.ER.120205T1510Z.120207T0000Z.000000T0000Z.NO/
712 PM CST SUN FEB 5 2012


THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* UNTIL FURTHER NOTICE.
* AT 6:45 PM SUNDAY THE STAGE WAS 16.8 FEET AND RISING. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO A CREST NEAR 18.2
  FEET MONDAY EVENING.
* IMPACT...AT 17 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND 
  LOWLAND BECOME INUNDATED.

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   MON   TUE   WED CREST TIME  DAY

UPPER BIG BLACK RIVER
WEST           15  16.8 SUN  7 PM  17.9  18.0  17.1  18.2  6 PM MON

$$

MSC089-163-070711-
/O.EXT.KJAN.FL.W.0002.000000T0000Z-120209T0300Z/
/BTAM6.1.ER.120205T0025Z.120206T1200Z.120208T1200Z.NO/
712 PM CST SUN FEB 5 2012


THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL WEDNESDAY EVENING.
* AT 6 PM SUNDAY THE STAGE WAS 23.2 FEET AND NEARLY STEADY. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO A CREST NEAR 23.3
  FEET ON MONDAY MORNING.

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   MON   TUE   WED CREST TIME  DAY

LOWER BIG BLACK RIVER
BENTONIA       22  23.2 SUN  6 PM  23.3  22.8  22.0  23.3  6 AM MON

$$

MSC049-149-070711-
/O.EXT.KJAN.FL.W.0003.000000T0000Z-120209T0900Z/
/BOVM6.1.ER.120205T0844Z.120206T1200Z.120208T1800Z.NO/
712 PM CST SUN FEB 5 2012

...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER NEAR BOVINA
* UNTIL LATE WEDNESDAY NIGHT.
* AT 6 PM SUNDAY THE STAGE WAS 28.2 FEET AND NEARLY STEADY. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO A CREST NEAR 28.3
  FEET BY EARLY MONDAY AFTERNOON.

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   MON   TUE   WED CREST TIME  DAY

LOWER BIG BLACK RIVER
BOVINA         28  28.2 SUN  6 PM  28.3  28.2  28.0  28.3 12 PM MON

$$

DL
678 
WGUS84 KJAN 061607
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1007 AM CST MON FEB 6 2012


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 
  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES 
  BIG BLACK RIVER NEAR BOVINA AFFECTING HINDS AND WARREN COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC007-051-072207-
/O.CON.KJAN.FL.W.0004.000000T0000Z-000000T0000Z/
/WSTM6.1.ER.120205T1510Z.120206T1800Z.000000T0000Z.NO/
1007 AM CST MON FEB 6 2012


THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* UNTIL FURTHER NOTICE.
* AT  9:45 AM MONDAY THE STAGE WAS 18.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS CRESTING AND WILL BEGIN A VERY SLOW FALL.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND 
  LOWLAND BECOME INUNDATED.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   TUE   WED   THU CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  18.1 MON 10 AM  17.8  17.5  17.3 

$$

MSC089-163-072207-
/O.EXT.KJAN.FL.W.0002.000000T0000Z-000000T0000Z/
/BTAM6.1.ER.120205T0025Z.120206T0900Z.000000T0000Z.NO/
1007 AM CST MON FEB 6 2012


THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL FURTHER NOTICE.
* AT  9:00 AM MONDAY THE STAGE WAS 23.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL REMAIN STEADY FOR THE NEXT FEW DAYS.
* IMPACT...AT 22.0 FEET...AGRICULTURAL LAND ALONG THE RIVER BEGINS TO 
  FLOOD. 


&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   TUE   WED   THU CREST TIME  DATE

LOWER BIG BLACK RIVER
BENTONIA       22  23.2 MON 09 AM  23.1  23.0  22.9

$$

MSC049-149-072207-
/O.EXT.KJAN.FL.W.0003.000000T0000Z-000000T0000Z/
/BOVM6.1.ER.120205T0844Z.120206T0000Z.000000T0000Z.NO/
1007 AM CST MON FEB 6 2012


THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER NEAR BOVINA
* UNTIL FURTHER NOTICE.
* AT  9:00 AM MONDAY THE STAGE WAS 28.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28.0 FEET. 
* FORECAST...THE RIVER IS CRESTING AND WILL HOLD JUST ABOVE FLOOD
STAGE FOR THE NEXT SEVERAL DAYS.
* IMPACT...AT 28.0 FEET...AGRICULTURAL AND LOWLAND NEAR THE RIVER 
  BEGINS TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   TUE   WED   THU CREST TIME  DATE

LOWER BIG BLACK RIVER
BOVINA         28  28.1 MON 09 AM  28.0  28.0  28.0 

$$
143 
WGUS84 KJAN 070154
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
754 PM CST MON FEB 6 2012


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI...

 
  BIG BLACK RIVER NEAR BOVINA AFFECTING HINDS AND WARREN COUNTIES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC049-149-070224-
/O.CAN.KJAN.FL.W.0003.000000T0000Z-120207T0154Z/
/BOVM6.1.ER.120205T0844Z.120206T0000Z.120206T1800Z.NO/
754 PM CST MON FEB 6 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG BLACK RIVER NEAR BOVINA.
* AT  7:00 PM MONDAY THE STAGE WAS 27.9 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 12:00 PM MONDAY.
* FLOOD STAGE IS 28.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 27.8 FEET BY 
  WEDNESDAY MORNING.
* IMPACT...AT 28.0 FEET...AGRICULTURAL AND LOWLAND NEAR THE RIVER 
  BEGINS TO FLOOD.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   TUE   WED   THU CREST TIME  DATE

LOWER BIG BLACK RIVER
BOVINA         28  27.9 MON 07 PM  27.9  27.8  27.8    FALLING          

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 5, 3:43 AM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Feb 5, 3:43 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
343 AM CST SUN FEB 5 2012

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...COOLER AND DRIER FOR THE
SHORT TERM. THE COLD FRONT HAS SHIFTED JUST SOUTHEAST OF THE CWA AND
SURFACE HIGH PRESSURE CENTERED OVER THE CENTRAL PLAINS WILL BUILD
EAST SLOWLY THROUGH SUNDAY NIGHT. THE RESULTING NORTH LOW LEVEL FLOW
WILL KEEP THE GULF CLOSED THROUGH THE PERIOD LIMITING DEEP MOISTURE.
LATEST SATELLITE IMAGERY SHOWS A BREAK IN CLOUD COVER OVER THE DELTA
THAT WILL SHIFT EAST THIS MORNING BUT THERE WILL STILL BE PLENTY OF
MID AND HIGH LEVEL CLOUDS LINGERING OVER OUR CWA THROUGH MONDAY
THANKS IN PART TO THE CLOSED LOW OVER MISSOURI THIS MORNING THAT
WILL TRACK EAST THROUGH MONDAY. THE THICKEST CLOUDS ASSOCIATED WITH
THE CLOSED LOW TODAY WILL BE ALONG AND NORTH OF THE HIGHWAY 82
CORRIDOR. THE WSW FLOW ALOFT ACROSS OUR REGION THIS MORNING WILL
BACK FURTHER TO THE SOUTHWEST THROUGH MONDAY AS THE RESULT OF
ANOTHER CLOSED LOW MOVING OVER THE FOUR CORNERS REGION. THIS WILL
CONTINUE TO HELP STREAM HIGH LEVEL CLOUDS ACROSS OUR REGION. NORMAL
HIGHS RANGE FROM THE MID 50S OVER OUR NORTHWEST TO THE LOWER 60S
SOUTHEAST. EVEN THOUGH COOLER TEMPERATURES ARE EXPECTED TODAY...
TEMPERATURES WILL TOP OUT A COUPLE DEGREES WARMER THAN NORMAL. HIGH
MONDAY WILL BE CLOSER TO SEASONAL NORMS. NORMAL LOWS RUN IN THE MID
TO UPPER 30S. LOWS TONIGHT WILL BOTTOM OUT SEVERAL DEGREES ABOVE
NORMAL. A LITTLE BETTER RADIATIONAL COOLING MONDAY NIGHT WILL ALLOW
TEMPERATURES TO BOTTOM OUT CLOSE TO NORMAL. /22/

.LONG TERM...TUESDAY THROUGH SUNDAY...SURFACE HIGH PRESSURE RIDGING
WILL CONTINUE OVER THE ARKLAMISS ON TUESDAY WITH WITH NORTHEASTERLY
FLOW PREVAILING AND HIGH TEMPS AROUND 60. BOTH THE GFS/ECMWF
INDICATE THAT A SHORT WAVE WILL MOVE THROUGH THE AREA TUESDAY NIGHT
INTO WEDNESDAY. THE SHORT WAVE WILL HAVE VERY LITTLE MOISTURE TO
WORK WITH OVER OUR AREA...BUT MAY KICK OFF A FEW SHOWERS TO THE
NORTH.

SPLIT FLOW WILL CONTINUE ACROSS THE COUNTRY THROUGH THE END OF THE
WEEK...WITH BOTH THE ECMWF AND THE GFS CUTTING OFF A LOW NEAR BAJA
MEXICO THURSDAY/FRIDAY AND DEEPENING UPPER TROUGHING OVER THE EAST.
SURFACE HIGH PRESSURE WILL BUILD OVER THE AREA ONCE AGAIN ON
THURSDAY AND CONTINUE OVER THE AREA THURSDAY NIGHT. A FEW LIGHT SHOWERS
CANNOT BE RULED OUT OVER THE SOUTHEAST THURSDAY AS A LOW ASSOCIATED
WITH THE SOUTHERN STREAM JET MOVES THROUGH THE GULF. THE GFS/ECMWF
DIVERGE IN THERE SOLUTIONS AS WE GET INTO THE WEEKEND WITH THE EURO
AND GFSENSAMBLE NOT NEAR AS DEEP WITH THE UPPER TROUGH OVER THE ERN
CONUS. THIS HAS BEEN THE TREND MOST OF THE WINTER...SO ITS HARD NOT
TO LEAN TOWARDS THE ECMWF. THE ECMWF IS ALSO DRIER...WITH THE GFS
DEVELOPING SOME SHOWERS ACROSS THE AREA FRIDAY NIGHT INTO SATURDAY AS
THE UPPER TROUGH AND ASSOCIATED SURFACE BOUNDARY MOVE THROUGH. WILL
CONTINUE THE TREND OF CUTTING POPS LEANING TOWARDS THE DRIER ECMWF
THROUGH THE WEEKEND. STUCK PRETTY CLOSE TO GUIDANCE TEMPS...BUT
WARMED THEM A BIT THROUGH THE WEEKEND GOING WITH THE WARMER ECMWF
SOLUTION./15/

&&

.AVIATION...THE COLD FRONT HAS PUSHED JUST SOUTHEAST OF THE AREA AND
NORTH WINDS OF 9-12KTS ARE EXPECTED TODAY AS HIGH PRESSURE CENTERED
WEST OF THE AREA BUILDS EAST. VFR CONDITIONS WERE BEING OBSERVED
OVER THE NORTHWEST WITH MVFR CENTRAL AND IFR SOUTHEAST. CONDITIONS
WILL CONTINUE TO IMPROVE THIS MORNING FROM THE NORTHWEST
HOWEVER...BKN-OVC DECKS 3-4K FEET MAY MOVE BACK INTO THE NORTHERN
TAF SITES THIS AFTERNOON ASSOCIATED WITH A CLOSED LOW TO THE NORTH.
VFR CONDITIONS ARE EXPECTED TO PREVAIL TONIGHT AND MONDAY /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       61  40  58  40 /   2   4   4   7
MERIDIAN      64  40  62  38 /   2   3   5   5
VICKSBURG     58  39  57  37 /   2   6   4   7
HATTIESBURG   67  43  63  40 /   7   8   8   9
NATCHEZ       59  41  57  39 /   6  12   5  10
GREENVILLE    55  39  54  36 /   1   3   4   6
GREENWOOD     57  38  56  36 /   1   3   4   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

MME/15/MME
Hazardous weather outlook, Feb 5, 3:51 AM CST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
351 AM CST SUN FEB 5 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
351 AM CST SUN FEB 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 8:17 AM CSTRiver Flood WarningJANAttala, Holmes6 days

Nearby

River Flood Warnings in Mississippi, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.